Differential and Integral Equations

Periodic solutions of damped hyperbolic equations at resonance: a translation along trajectories approach

Aleksander Ćwiszewski

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


We develop an abstract averaging method for a periodic problem $$\left\{ \begin{array}{ll} \ddot u(t) + \beta \dot u(t) + A u + F(t,u(t)) = 0 , \ \ \ t\in [0,T] \\ u(0)=u(T), \dot u(0) = \dot u(T) , \end{array}\right. $$ where $A:D(A)\to X$ is a self-adjoint operator on a Hilbert space $X$ with compact resolvent and $\alpha>0$ such that $A+\alpha$ is strongly $m$-accretive, $\beta>0$ and $F:\mathbb R\times X^{1/2}\to X$, with $X^{1/2}$ being the fractional space of $A+\alpha$, is compact and $T$-periodic in the first variable. The so-called resonant case is considered, i.e., when ${\mathrm{Ker}}\, A\neq \{0\}$ and $F$ is bounded. By use of the topological degree applied to the translation along trajectories operator, effective conditions guaranteeing the existence of $T$-periodic solutions are given. The general result is applied to a damped hyperbolic partial differential equation and the Landesman-Lazer type criterion is derived.

Article information

Differential Integral Equations, Volume 24, Number 7/8 (2011), 767-786.

First available in Project Euclid: 27 December 2012

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 47J35: Nonlinear evolution equations [See also 34G20, 35K90, 35L90, 35Qxx, 35R20, 37Kxx, 37Lxx, 47H20, 58D25] 47J15: Abstract bifurcation theory [See also 34C23, 37Gxx, 58E07, 58E09] 37L05: General theory, nonlinear semigroups, evolution equations


Ćwiszewski, Aleksander. Periodic solutions of damped hyperbolic equations at resonance: a translation along trajectories approach. Differential Integral Equations 24 (2011), no. 7/8, 767--786. https://projecteuclid.org/euclid.die/1356628832

Export citation